MAUDE Adverse Event Report: B. BRAUN MEDICAL, INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL, INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Model Number 555296
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4), event 1 of 2.The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility via mw (b)(4), event 1: epidural catheter disconnected where the epidural tube connects to the clear catheter connector clamp style provided in the epidural kits.This happened twice on this patient.Due to this incident the patient experienced unnecessary pain.No patient injury.This report is for the first occurrence.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number 400427265.No sample was provided for further evaluation.Retain samples were pulled and tested no defects were found.All testing was within specification.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).The manufacturer of the hub was notified of this occurrence.Per the manufacturer's investigation of the incident, the root cause was determined to be an error in the drilling machinery used to produce the hub components.In response to this incident and other incidents of this nature, the manufacturer has updated the incoming inspection report to include a visual inspection and pictures detailing the failure mode and to inform inspectors of what to look for in regards to product acceptance.In addition, the manufacturer has added a secondary inspection of the drilling tool into their procedure, to be performed by quality control personnel to ensure proper drilling of the introducer needle hub.This should reduce any occurrences of difficulty advancing the spinal needle.B.Braun medical inc.Will continue to monitor and trend all occurrences of this nature to verify effectiveness and to determine the need for any further actions.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).One (1) used perifix cath.Con.2.0 g19 transluce with packaging was returned by the customer for evaluation.Visual examination of the catheter connector notes no defects.For continued safe use of the perifix catheter connector a detailed step-by-step instructions of how to use the perifix catheter connector label and cloth/silk medical tape has been provided.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL, INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8574211
Report Number2523676-2019-00043
Device Sequence Number245059
Product Code OGE
UDI-Device Identifier04046964314971
UDI-Public(01)04046964314971
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number555296
Device Catalogue Number555296
Device Lot Number0061640693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
04/10/2019
04/10/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/19/2019
06/20/2019
07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR